MAUDE Adverse Event Report: US ENDOSCOPY TRUFREEZE; RAPID AV CATHETER

US ENDOSCOPY TRUFREEZE; RAPID AV CATHETER
Model Number 2000177
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during two patient procedures, the rapid av catheter broke in the channel of the scope.Following a delay, user facility personnel utilized another catheter to complete the patient procedures.No report of injury.
 
Additional Manufacturer Narrative
Steris requested the rapid av catheters subject of the reported event be returned for evaluation.Steris further offered in-service training on the proper use and operation for the rapid av catheters and is awaiting a response.The device history record (dhr) was reviewed for the subject lot and no abnormalities were noted.Investigation of the event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The rapid av catheters subject of the reported event were returned for evaluation.During the evaluation it was found that both catheters broke in the area of the proximal end of the device where the hub handle would meet the console during the procedure.This lines up with the approximate location of the biopsy port relative to the catheter during the procedure.The evaluation confirms what the user facility observed when the catheters broke at the biopsy port during the procedures.It was further noted that one of the spring introducers was severely damaged.It appears that it was stretched and permanently deformed at some point during the procedure.The catheters and the spring introducer likely kinked and broke due to tension at the biopsy port.The instructions for use states, "when using a scope, place the catheter through the catheter introducer and into the biopsy or working channel of the scope.Ensure catheter and scope are completely defrosted before repositioning or withdrawing catheter.Withdraw catheter in the straight position.Care should be taken to avoid kinking or fracturing the catheter during handling and insertion into the catheter introducer.Caution: if using a scope in the retroflexed position, ensure catheter and scope are completely defrosted before repositioning or withdrawing.Withdraw scope and catheter in the straight position.Caution: ensure catheter and scope are completely defrosted before repositioning or withdrawing catheter.Withdraw catheter in the straight position.Caution: care should be taken to avoid kinking or fracturing the catheter during handling and insertion into the catheter introducer." steris offered in-service training on the proper use and operation for the rapid av catheters; however, the user facility declined.A complaint review was performed and confirmed this event to be isolated for the subject lot.No additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
RAPID AV CATHETER
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20099833
Report Number1528319-2024-00070
Device Sequence Number7571472
Product Code GEH
UDI-Device Identifier00724995199227
UDI-Public(01)00724995199227(11)240401(17)260401(10)4501
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number2000177
Device Catalogue Number2000177
Device Lot Number(10)4501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown